MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1136/bcr-2017-224090

Медицинская библиотека · BMJ case reports · 2018

Beware of beta! A case of salbutamol-induced lactic acidosis in severe asthma.

Sharif Zain, Al-Alawi Mazen

Клинический случайСтатьяПеревод в очереди

Аннотация

A 22-year-old woman presented with symptoms and signs consistent with acute severe asthma. After significant doses of beta-agonist, she developed a significant lactic acidosis. Significant issues arose in this patient's history with regards to purchase of medications, compliance and follow-up with respiratory service. Beta-adrenergic receptors when stimulated have been hypothesised to increase lipolysis, producing free fatty acids, which inhibit the conversion of pyruvate to coenzyme A within the Krebs cycle. Additional pyruvate is generated through stimulation of glycolysis and glycogenolysis through simultaneous catecholamine surge. This increased pyruvate load is shunted through anaerobic glycolysis, producing increased lactate. Steroid use during an asthma attack enhances the beta-2 receptor sensitivity, further potentiating lactate production. The hyperadrenergic state in this young asthmatic likely resulted in pyruvate and therefore lactate rise and thus metabolic acidosis as mentioned before. This piece highlights a physiological phenomenon that may occur in the context of iatrogenic hyperadrenergism.

Для цитирования: Sharif Zain, Al-Alawi Mazen. Beware of beta! A case of salbutamol-induced lactic acidosis in severe asthma.. BMJ case reports. 2018. DOI: 10.1136/bcr-2017-224090.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.